Alert archive / Massachusetts / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Boston/Norton, MA

June 13, 20145 counties in Rhode Island; 7 counties in Massachusetts

NWS Boston/Norton, MA issued this flash flood watch at Jun 13, 2014, 10:42 AM EDT for 5 counties in Rhode Island; 7 counties in Massachusetts. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2014, 10:42 AM EDT (14:42 UTC)
Expired
Jun 13, 2014, 6:47 PM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 2.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WGUS61 KBOX 131442
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1042 AM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH THROUGH THIS EVENING...

.A VERY MOISTURE LADEN AIRMASS AND APPROACHING WARM FRONT WILL
LEAD TO PERIODIC HEAVY RAIN THROUGH THE DAY TODAY. THIS MAY LEAD
TO A RISK FOR URBAN AND POOR DRAINAGE FLASH FLOODING. PARTICULARLY
IF MORE HEAVY RAINS MOVE THROUGH URBAN AREAS ONCE AGAIN LATE THIS
AFTERNOON WHERE HEAVY RAIN HAS ALREADY FALLEN THIS MORNING.

MAZ005>007-012>021-RIZ001>007-132245-
/O.NEW.KBOX.FF.A.0002.140613T1442Z-140614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT
1042 AM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF MASSACHUSETTS AND RHODE
  ISLAND. THIS INCLUDES THE PROVIDENCE AND BOSTON METROS...AS WELL
  AS OTHER URBAN LOCATIONS SUCH AS FALL RIVER...PEABODY...AND NEW
  BEDFORD.

* UNTIL 8 PM EDT THIS EVENING

* SOME AREAS HAVE ALREADY EXPERIENCED HEAVY RAINFALL OF AN INCH OR
  MORE THIS MORNING. WITH THE RISK FOR MORE HEAVY RAINS THIS
  AFTERNOON...THERE IS THE POTENTIAL FOR MORE LOCALIZED
  FLOODING...PARTICULARLY IN URBAN AND POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
957 
WGUS61 KBOX 132247
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
647 PM EDT FRI JUN 13 2014

MAZ005>007-012>021-RIZ001>007-140000-
/O.CAN.KBOX.FF.A.0002.000000T0000Z-140614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT
647 PM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR EASTERN MASSACHUSETTS AND RHODE ISLAND
HAS BEEN CANCELLED. HEAVY RAIN FROM THIS AFTERNOON HAS LIFTED
NORTH INTO COASTAL MAINE AS OF EARLY THIS EVENING. THUNDERSTORMS
WITH HEAVY RAIN ARE OCCURRING ACROSS EASTERN NEW YORK THIS EVENING
BUT ARE EXPECTED TO WEAKEN AS THEY MOVE OVER NEW ENGLAND OVERNIGHT.
THEREFORE ADDITIONAL FLOODING IS NOT EXPECTED.

$$

NOCERA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jun 13, 10:22 AM EDT, 20 minutes earlier.

Area forecast discussion, Jun 13, 10:22 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1022 AM EDT FRI JUN 13 2014

.SYNOPSIS...
A PERIOD OF SHOWERS WITH SOME THUNDERSTORMS POSSIBLE CONTINUES
INTO FRIDAY NIGHT. HIGH PRESSURE BUILDS OVER THE REGION THIS
WEEKEND WITH WARMING TEMPERATURES. A COLD FRONT APPROACHES ON
TUESDAY WITH A CHANCE OF THUNDERSTORMS. ANOTHER WEATHER SYSTEM
APPROACHES NEXT THURSDAY OR THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM UPDATE...

BAND OF SHOWERS WITH HEAVIER DOWNPOURS MOVING SOUTH TO NORTH
ACROSS THE REGION. AS THIS BAND EXITS THE REGION BY 18Z...
ANOTHER AREA OF PRECIP WILL ENTER WESTERN AREAS AND PROGRESS
TO THE EAST THROUGH THE EVENING. ALREADY HAVE NOTED RAINFALL
RATES UP TO 1 INCH/HOUR PER DUAL POLE RADAR ESTIMATES...SO
LOCALIZED POOR DRAINAGE FLOODING IS POSSIBLE.

OVERALL...MADE MINOR ADJUSTMENTS TO POPS/TEMPS TO REFLECT
CURRENT TRENDS. OTHERWISE CURRENT FORECAST IS ON TRACK.

PREVIOUS DISCUSSION BELOW...

MAINLY MINOR TWEAKS TO TEMPERATURES AND POPS TO REFLECT OBSERVED
TRENDS.

TODAY...

WARM FRONT WILL BEGIN ITS NORTHWARD APPROACH TOWARDS SOUTHERN NEW
ENGLAND TODAY. THIS WILL YIELD TO A WET AND SOGGY MORNING AS
ISENTROPIC LIFT INCREASES OUT AHEAD OF THE FRONT. LATEST RADAR
IMAGERY SHOWS HEAVIER DOWNPOURS DEVELOPING ALONG THE NJ COAST LINE
AND OUT INTO THE ATLANTIC. THESE HEAVIER DOWNPOURS WILL BE OUR FOCUS
FOR TODAY. THESE SHOWERS SHOULD REACH THE REGION BY 10-11Z AND MOVE
ACROSS SOUTHERN NEW ENGLAND INTO THE LATE MORNING HOURS. PWAT VALUES
ARE BETWEEN 1.5-2.0 INCHES ACROSS THE AREA AS OF PRESS TIME. SO ANY
TYPE OF CONVECTION THAT COULD MAKE IT UP INTO THE REGION WILL BE A
VERY HEAVIER DOWNPOUR WITH POSSIBLE FLOODING ASSOCIATED WITH IT. IF
ANY OF THESE SHOWERS BEGIN TO TRAIN OVER ONE ANOTHER...THE FLOODING
POTENTIAL WILL ALSO INCREASES. HELD OFF ON ISSUING A FLASH FLOOD
WATCH AS THIS SYSTEM IS PROGRESSIVE. IN FACT...EXPECT A BREAK BY THE
AFTERNOON HOURS FROM THE SHOWER THREAT...BUT FOG AND DRIZZLE IS
STILL A POSSIBILITY AS LOW LEVELS ARE VERY MOIST.

BIGGEST QUESTION IS HOW FAR NORTHWARD THE FRONT WILL STALL. IT
APPEARS THAT IT WILL STRUGGLE TO PUSH THROUGH SOUTHERN NEW ENGLAND
DUE TO THE STRONG MARITIME INFLUENCE. BELIEVE THE FRONT WILL STALL
SOMEWHERE ALONG THE MASS PIKE OR ROUTE 2. NORTH OF THE FRONT COULD
SEE CONTINUOUS SHOWERS DUE TO THE FORCING ASSOCIATED WITH THE
FRONT. SO IF THE FRONT REALLY STRUGGLES TO MOVE NORTHWARD THEN THE
REGION WILL SEE PRECIP ALL DAY. WENT WITH A MORE OPTIMISTIC
APPROACH IN THE FORECAST AND KEPT THE BREAK IN THE SHOWERY
ACTIVITY. TEMPERATURES WILL ALSO BE INFLUENCED BY THIS FRONT AS
WARM MOIST AIR IN THE MID TO UPPER 70S WILL BE SOUTH OF THE FRONT
WITH COOLER 60S NORTH OF THE FRONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
WARM FRONT SHOULD PUSH THROUGH BY MIDNIGHT TONIGHT ALLOWING FOR
MUCH OF THE REGION TO BE IN THE WARM SECTOR. COLD FRONT WILL BEGIN
TO APPROACH THE REGION BY THE EARLY MORNING HOURS. THIS FRONT WILL
BRING ANY LEFTOVER CONVECTIVE DEBRIS FROM OUT WEST INTO THE
REGION. DO NOT ANTICIPATE MUCH IN THE TERMS OF STRONG STORMS AS
THERE IS VERY LITTLE INSTABILITY DUE TO THE LACK OF DIURNAL
HEATING. EXPECT THE PRECIP TO JUST BE SHOWERY IN NATURE OVERNIGHT.
THERE IS SOME ELEVATED INSTABILITY...SO CANT RULE OUT A RUMBLE OF
THUNDER. TEMPERATURES AND HUMIDITY WILL BE UP OVERNIGHT AS MOST OF
THE REGION WILL BE IN THE WARM SECTOR...HOWEVER THERE COULD BE
SOME RELIEF ESP OUT WEST IN DRY AIR PUSHING THROUGH AS COLD FRONT
ENTERS THE REGION.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...

* DRYING OUT FOR SUNDAY
* UNSETTLED WEATHER POSSIBLE DURING THE MIDDLE OF NEXT WEEK
* NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES MOST OF THIS PERIOD

MODEL PREFERENCES...
13/00Z GUIDANCE HAS DECENT AGREE ON THE OVERALL THEME FOR THIS
PORTION OF THE FORECAST PERIOD. WHILE THERE IS EXCELLENT AGREEMENT
IN THE DETAILS THROUGH THIS WEEKEND...SIGNIFICANT DETAIL
DIFFERENCES ARISE EARLY NEXT WEEK. THINKING IS A CONSENSUS BLEND
WILL SMOOTH OUT THE MINOR DIFFERENCES THROUGH THIS WEEKEND...AND
ALSO HELP MITIGATE THE TIMING AND AMPLITUDE CONCERNS NEXT WEEK.

THE DAILIES...

SATURDAY...LATEST GUIDANCE COMING INTO BETTER TIMING AGREEMENT
WITH MOVING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND. THERE IS
STILL SOME CONCERN THIS FRONT COULD STALL OVER EASTERN MA LATER
SATURDAY...BUT STILL HAVE CONFIDENCE THIS FRONT WILL MOVE OFFSHORE
BY SATURDAY EVENING. CLEARING WITH LESS HUMID AIR ARRIVES FROM
WEST TO EAST.

KEPT A CHANCE OF SHOWERS IN THE FORECAST FOR THE EASTERN HALF OF
SOUTHERN NEW ENGLAND. DECENT DYNAMICS AND INSTABILITY STILL
EXPECTED TO BE IN PLACE. SO DESPITE BEING A CLIMATOLOGICALLY
UNFAVORED TIME OF DAY...KEPT A MENTION OF THUNDERSTORMS AS WELL.

WITH CLOUDS AND THE EVENTUAL PASSAGE OF A COLD FRONT...THINKING
MAX TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL.

SUNDAY-MONDAY...HIGH PRESSURE MOVES OVER THE REGION. SHOULD BE A
DRY PERIOD. WITH THE COLD POOL ALOFT MOVING EAST...EXPECTING A
WARMING TREND IN OUR TEMPERATURES. LIGHT PRESSURE GRADIENT WILL
ALLOW SEABREEZES SUNDAY. IF THIS LIGHT PRESSURE GRADIENT LINGERS
INTO MONDAY...THEN IT WOULD BE ANOTHER SEABREEZE DAY. WITH THE
HIGH PRESSURE MOVING OFFSHORE AND AN INCREASING SOUTHWEST
FLOW...MORE OF A CHANCE THAT SEABREEZES WOULD BE LIMITED TO THE
SOUTH/SOUTHWEST FACING SHORELINES.

TUESDAY...WEAK SHORTWAVE AND SURFACE COLD FRONT MOVE OVER NEW
ENGLAND. THIS FRONT WILL ALIGN WITH THE FLATTENING UPPER FLOW AND
SHOULD STALL NEAR OUR REGION. VERY TOUGH TO SAY EXACTLY WHERE.
THINKING BOTH THE OPERATIONAL GFS AND ECMWF ARE TOO AGGRESSIVE
PUSHING THIS FRONT SOUTH. KEPT CHANCE POPS FOR SHOWERS...AND ALSO
KEPT THEM FARTHER NORTH THAN OPERATIONAL GUIDANCE WOULD SUGGEST.
PRECIPITABLE WATER STILL PROJECTED TO INCREASE TO 1.50-1.75
INCHES...SO POTENTIAL FOR HEAVY DOWNPOURS. STILL SOME LIMITED
INSTABILITY...SO ALSO MENTIONED THUNDERSTORMS.

WEDNESDAY-THURSDAY...WITH A FRONT STALLED SOMEWHERE IN OUR
NEIGHBORHOOD AND PROVIDING A LOW LEVEL FOCUS...AND WITH CONTINUED
FAVORABLE INSTABILITY...THERE IS CONCERN UNSETTLED WEATHER COULD
LINGER INTO THURSDAY. HAVE LOW CONFIDENCE IN THE DETAILS DURING
THIS PORTION OF THE FORECAST.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH TONIGHT.

TODAY...HIGH CONFIDENCE. IFR/MVFR TO START THE DAY WITH SHRA...
FOG AND LOW CEILINGS. A FEW SITES MAY BRIEFLY IMPROVE TO VFR AT
TIMES. A FEW TSRA CANT BE RULED OUT EITHER.

TONIGHT...MODERATE CONFIDENCE. IFR/MVFR IN SHRA/ISOLATED TSRA...
FOG AND LOW CEILINGS. A COLD FRONT WILL APPROACH THE REGION LATE.

KBOS TAF...HIGH CONFIDENCE IN TAF. MODERATE CONFIDENCE ON TIMING.
LOW CONFIDENCE ON ANY TSRA.

KBDL TAF...HIGH CONFIDENCE IN TAF. MVFR/IFR CONDITIONS EXPECTED IN
SHRA AND FOG. MODERATE CONFIDENCE ON TSRA POTENTIAL.

OUTLOOK...SATURDAY THROUGH TUESDAY...MODERATE CONFIDENCE.

SATURDAY...LINGERING MVFR/PATCHY IFR SATURDAY MORNING IN SHOWERS/FOG
AND SCATTERED TSTMS MAINLY KBOS-KPVD-CAPE AND ISLANDS. CONDITIONS
IMPROVING TO VFR ALL AREAS BY AFTERNOON. NORTHWEST WINDS GUSTING
TO AROUND 20 KNOTS.

SUNDAY-MONDAY...VFR. PATCHY IFR IN FOG AT NIGHT. SEABREEZES ALL
COASTS SUNDAY MIDDAY AND AFTERNOON...THEN AGAIN ON SOUTHWEST-
FACING COASTS MONDAY.

TUESDAY...VFR. SHOWERS/TSTMS DEVELOPING ALONG A COLD FRONT ENTERING
SOUTHERN NEW ENGLAND WITH MVFR CIGS/VSBYS IN ANY SHOWERS/TSTMS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.

SCA MAINLY FOR SEAS THROUGH THE PERIOD...ALTHOUGH MARGINAL SCA FOR
WINDS OVER THE OUTER EASTERN WATERS IS ALSO POSSIBLE. PATCHY FOG AND
SHOWERS ARE EXPECTED EARLY THIS MORNING...WITH A BETTER CHANCE OF
HEAVIER SHOWERS AND THUNDERSTORMS LATE IN THE MORNING INTO THE
AFTERNOON WITH THE APPROACH OF A WARM FRONT. THERE IS A LOW
POSSIBILITY OF THUNDER. THERE MAY BE BREAKS IN THE PRECIP TODAY...BUT
EXPECT PRECIP TO RETURN TONIGHT AS A COLD FRONT APPROACHES THE
REGION.

OUTLOOK...SATURDAY THROUGH TUESDAY...MODERATE CONFIDENCE.

WINDS REMAIN BELOW 25 KNOTS THROUGH THE PERIOD. LINGERING 5 FOOT
SEAS ON THE OUTER WATERS THIS WEEKEND...DIMINISHING AS HIGH
PRESSURE BUILDS OVER THE WATERS. A COLD FRONT ENTERS NEW ENGLAND
TUESDAY WITH INCREASING WINDS/SEAS AHEAD OF IT. SEAS REACH 5-6
FEET ON THE EXPOSED WATERS TUESDAY. SHOWERS/TSTMS POSSIBLE WITH
THIS FRONT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ231-
     232-235-237.
     SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR ANZ251.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR ANZ254>256.

&&

SYNOPSIS...BELK/DUNTEN
NEAR TERM...BELK/DUNTEN/LF
SHORT TERM...DUNTEN
LONG TERM...BELK
AVIATION...BELK/DUNTEN
MARINE...BELK/DUNTEN
Hazardous weather outlook, Jun 13, 4:47 AM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
447 AM EDT FRI JUN 13 2014

CTZ002>004-MAZ002>019-021-022-024-026-NHZ011-012-015-RIZ001>005-
140900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
447 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT FOR SOUTHERN BRISTOL...DUKES AND BERKSHIRE
COUNTIES...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS
TODAY...AS WELL AS LOCALIZED FLOODING FROM SHOWERS AND SCATTERED
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS
TUESDAY...AS WELL AS LOCALIZED FLOODING FROM SHOWERS AND SCATTERED
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

MAZ020-023-RIZ006>008-140900-
SOUTHERN BRISTOL MA-DUKES MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
447 AM EDT FRI JUN 13 2014

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN BRISTOL AND DUKES
COUNTIES IN MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS
TODAY...AS WELL AS LOCALIZED FLOODING FROM SHOWERS AND SCATTERED
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS
TUESDAY...AS WELL AS LOCALIZED FLOODING FROM SHOWERS AND SCATTERED
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

ANZ230>237-250-251-254>256-140900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
447 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jun 13, 10:15 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1015 AM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLOOD            PROVIDENCE              41.82N  71.42W
06/13/2014                   PROVIDENCE         RI   TRAINED SPOTTER

            WATER 12 INCHES DEEP AT INTERSECTION OF HELM AND VALLEY
            STREETS

&&

AED
Local storm report, Jun 13, 10:16 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1016 AM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FLOOD            PROVIDENCE              41.82N  71.42W
06/13/2014                   PROVIDENCE         RI   TRAINED SPOTTER

            WATER 15 INCHES DEEP AT INTERSECTION OF DELAIN AND
            SONOMA STREETS

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:22 AM EDTAreal Flood AdvisoryBOXKent, Providence53 min
Jun 13, 10:10 AM EDTAreal Flood AdvisoryBOXProvidence65 min
Jun 13, 2:49 PM EDTAreal Flood AdvisoryBOXProvidence56 min
Jun 13, 3:19 PM EDTDense Fog AdvisoryBOXNewport, Washington15 hr
Jun 13, 4:13 AM EDTSmall Craft AdvisoryBOX13 hr
Jun 13, 10:27 AM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk, Worcester63 min
Jun 13, 12:19 PM EDTAreal Flood AdvisoryBOXHampden116 min
Jun 13, 4:21 PM EDTCoastal Flood StatementBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk9 hr

Nearby

Flash Flood Watches in Massachusetts, 2014Flash Flood Watches in Rhode Island, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.